| Catalog Number |
3548213 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
07/24/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on 9/11/2018.The analysis has begun, but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed on 8/29/2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) caucasian patient underwent primary breast reconstruction with a mentor cpx 4 breast 450cc tissue expander.Deflation on the right breast tissue expander was diagnosed post procedure via self-examination at home.As a result, the breast tissue expander was removed and replaced from the patient on (b)(6) 2018.
Additional Manufacturer Narrative
Device evaluation summary: the device was received at mentor containing yellow fluid.During evaluation the device appeared intact.Leak testing of the device, in accordance with mentor procedures, revealed a rent on the junction of patch to shell.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were observed.Complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.The device history record (dhr) for the lot number 7522953 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s reference number: (b)(4).